International Journal of Mathematics and Mathematical Sciences
Volume 23 (2000), Issue 8, Pages 579-584

A representation theorem for the linear quasi-differential equation (py)+qy=0

J. G. O'Hara

Department of Mathematics and Applied Mathematics, University of Durban-Westville, Private Bag X54001, Durban 4000, South Africa

Received 21 September 1998

Copyright © 2000 J. G. O'Hara. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We establish a representation for q in the second-order linear quasi-differential equation (py)+qy=0. We give a number of applications, including a simple proof of Sturm's comparison theorem.